Alert archive / Washington / Gale Warnings in 2015

Gale Warning 28, NWS Seattle, WA

June 12, 2015

NWS Seattle, WA issued this gale warning at Jun 12, 2015, 2:48 AM PDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 12, 2015, 2:48 AM PDT (09:48 UTC)
Expired
Jun 12, 2015, 8:00 AM PDT
In force
5 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

874 
WHUS76 KSEW 120948
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
248 AM PDT FRI JUN 12 2015

PZZ130-133-150-153-156-121100-
/O.CAN.KSEW.SC.Y.0117.000000T0000Z-150612T1000Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
248 AM PDT FRI JUN 12 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

WINDS HAVE EASED BELOW 20 KNOTS.

$$

PZZ134-121100-
/O.CAN.KSEW.SC.Y.0117.000000T0000Z-150612T1300Z/
ADMIRALTY INLET-
248 AM PDT FRI JUN 12 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

WINDS HAVE EASED BELOW 20 KNOTS.

$$

PZZ131-132-121800-
/O.UPG.KSEW.SC.Y.0117.000000T0000Z-150613T1200Z/
/O.NEW.KSEW.GL.W.0028.150612T0948Z-150612T1500Z/
/O.NEW.KSEW.SC.Y.0119.150612T1500Z-150613T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
248 AM PDT FRI JUN 12 2015

...GALE WARNING IN EFFECT UNTIL 8 AM PDT THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 AM
PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 8 AM PDT THIS MORNING. A SMALL
CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS
IN EFFECT FROM 8 AM THIS MORNING TO 5 AM PDT SATURDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WIND AND WAVES...WESTERLY WINDS 25 TO 35 KNOTS WILL EASE TO 15
  TO 25 KNOTS THIS MORNING. WEST WINDS WILL RISE TO 20 TO 30 KNOTS
  TONIGHT. WIND WAVES 4 TO 6 FEET SUBSIDING TO 2 TO 5 FEET THIS
  MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ170-173-176-121800-
/O.EXT.KSEW.SC.Y.0117.000000T0000Z-150614T0100Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
248 AM PDT FRI JUN 12 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PDT SATURDAY...

* SEAS...6 TO 8 FEET.

* WIND...NORTHWEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jun 11, 9:30 PM PDT, 5 hours 18 minutes earlier.

Area forecast discussion, Jun 11, 9:30 PM PDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
930 PM PDT THU JUN 11 2015

.SYNOPSIS...LOW LEVEL ONSHORE FLOW WILL CONTINUE THROUGH THE END OF
THE WEEK. SUNNIER AND WARMER WEATHER IS LIKELY EARLY NEXT WEEK
BEFORE LOW LEVEL ONSHORE FLOW INCREASES AGAIN.

&&

.SHORT TERM...AN UPPER TROUGH WILL PASS TO THE NORTH TONIGHT. THIS
STRENGTHENED THE LOW LEVEL ONSHORE FLOW AND UIL-BLI PEAKED AT +5MB
THIS EVENING. ONSHORE FLOW WILL START TO DECREASE AND TURN A LITTLE
MORE NORTHERLY SATURDAY. MODEL CROSS SECTIONS SHOW LESS MOISTURE
COMPARED TO FRIDAY. THIS SHOULD TRANSLATE TO MORE SUNSHINE SATURDAY
AND SLIGHTLY WARMER HIGHS. THESE TRENDS WILL CONTINUE INTO SUNDAY. A
WEAK UPPER RIDGE WILL MOVE OVER THE AREA AND LOW LEVEL FLOW WILL
BECOME MORE NORTHERLY. THIS SHOULD RESULT IN PLENTY OF SUNSHINE AND
HIGHS WARMING SEVERAL MORE DEGREES. HIGHS WERE BUMPED UP FOR BOTH
SATURDAY AND SUNDAY.

.LONG TERM...MODELS SHOW FURTHER WARMING ON MONDAY. THE GFS IS THE
MOST AGGRESSIVE SHOWING OFFSHORE FLOW AND A THERMAL TROUGH ALONG THE
COAST. THE ECMWF MAINTAINS SOME ONSHORE FLOW BUT ALSO WARMS THE LOW
LEVELS SEVERAL DEGREES. THIS IS QUITE A CHANGE FROM A FEW DAYS AGO
WHEN MODELS SHOWED AN UPPER LOW MOVING ONSHORE WITH COOL CLOUDY
WEATHER. HIGHS WERE BUMPED UP SEVERAL DEGREES FOR MONDAY BUT NOT AS
MUCH AS MODELS SUGGEST IT MIGHT WARM.

MODELS ALL SHOW A RETURN TO STRONGER ONSHORE FLOW FOR THE REST OF
THE WEEK NEXT WEEK WITH HIGHS COOLING TO NEAR NORMAL AND TYPICAL
MORNING CLOUDS AND AFTERNOON SUNSHINE. THE UPPER LOW THAT WAS
SUPPOSED TO BRING A CHANCE OF SHOWERS HAS NOW BEEN PUSHED BACK TO
WEDNESDAY OR THURSDAY IN THE ECMWF AND EVEN LATER IN THE WEEK IN THE
GFS. IF THE ECMWF IS CORRECT...THERE MIGHT BE SOME SHOWERS WEDNESDAY
OR THURSDAY BUT THE FORECAST IS DRY FOR NOW.

&&

.AVIATION...THE TAIL END OF AN UPPER LEVEL TROF OVER BRITISH
COLUMBIA WILL MOVE ACROSS THE AREA TONIGHT. STRONG WESTERLY FLOW
ALOFT WILL BE COME MORE NORTHWESTERLY ON FRIDAY. AT THE SURFACE
STRONG ONSHORE FLOW WILL CONTINUE THROUGH FRIDAY WITH NORTHERLY
WINDS RIGHT ABOVE THE SURFACE TO NEAR 5000 FEET.

SATELLITE IMAGERY SHOWS LITTLE IN THE WAY OF STRATUS AT 04Z/9PM THIS
EVENING. THE GRADIENT THROUGH THE STRAIT IS STRONGER THIS
EVENING...NEARLY 5 MB VERSUS 3.5 MB WEDNESDAY NIGHT WHILE KHQM-KSEA
IS SIMILAR AND KOTH-KSEA IS LESS THAN LAST NIGHT. THE PROBLEM FOR
THE WIDESPREAD DEVELOPMENT OF STRATUS OVER THE INTERIOR CONTINUES TO
BE THE NORTHERLY WINDS RIGHT OFF THE SURFACE. MODEL CROSS SECTIONS
SHOW THE NORTHERLY CONTINUING THROUGH FRIDAY. THE SANDPOINT PROFILER
CONFIRMS THE MODELS THIS EVENING WITH NORTHERLY WINDS UP THROUGH 800
METERS WITH JUST LIGHT WINDS ABOVE. WILL BACK OFF THE STRATUS FOR
THE INTERIOR TAFS FRIDAY MORNING BUT KEEP THE STRATUS ALONG THE
COAST...STRAIT AND TO SOME EXTENT THE SOUTHWEST INTERIOR FRIDAY
MORNING. JUST SCATTERED CLOUDS FRIDAY AFTERNOON.

KSEA...WILL BACK OFF THE STRATUS IN THE MORNING AT THE TERMINAL.
5000 SCATTERED TO BROKEN SC DECK FLOATING AROUND THE CENTRAL SOUND
OVERNIGHT. NORTHERLY WINDS 6 TO 10 KNOTS BECOMING VARIABLE BY 12Z
THEN SWITCHING TO SOUTHERLY 4 TO 8 KNOTS MID MORNING INTO THE
AFTERNOON HOURS. WINDS SWITCHING BACK TO NORTHWESTERLY LATER FRIDAY
AFTERNOON. FELTON

&&

.MARINE...A 1033 MB HIGH WELL OFFSHORE WILL STRENGTHEN TO 1039 MB ON
FRI. THIS COMBINED WITH LOWER PRES E OF THE CASCADES WILL RESULT IN
MODERATE TO STRONG ONSHORE FLOW. THE OFFSHORE HIGH WILL WEAKEN THIS
WEEKEND...ALLOWING NORTHERLY FLOW TO DEVELOP ON SUNDAY. ONSHORE OR
WESTERLY FLOW WILL RETURN ON MON.

GALE FORCE WINDS IN THE CENTRAL AND EASTERN STRAIT WILL EASE DOWN
INTO THE SMALL CRAFT ADVISORY CATEGORY IN THE EARLY MORNING HOURS ON
FRIDAY. SMALL CRAFT ADVISORY WINDS WILL CONTINUE OVER THE OUTER
COASTAL WATERS THROUGH FRIDAY NIGHT WITH THE SMALL CRAFT ADVISORY
WINDS OVER THE INNER COASTAL WATERS EASING EARLY FRIDAY MORNING.
FELTON

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...GALE WARNING IN EFFECT TIL 2 AM PDT FRIDAY FOR THE CENTRAL
     AND EASTERN STRAIT OF JUAN DE FUCA.

     SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE REMAINING
     WATERS EXCEPT THE PUGET SOUND AND HOOD CANAL.

     SMALL CRAFT ADVISORY CENTRAL AND EASTERN STRAIT 2 AM PDT FRIDAY
     THROUGH FRIDAY NIGHT.

&&

WWW.WEATHER.GOV/SEATTLE

YOU CAN SEE AN ILLUSTRATED VERSION OF THIS FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 2:48 AM PDTSmall Craft AdvisorySEW23 hr

Nearby

Gale Warnings in Washington, 2015Every gale warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.